Alert archive / Montana / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 31, 2008, 8:25 PM MDT for 18 counties in Montana. It took effect at Aug 1, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2008, 8:25 PM MDT (02:25 UTC)
- In effect from
- Aug 1, 2008, 12:00 PM MDT
- Expired
- Aug 1, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3793 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 010225 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 825 PM MDT THU JUL 31 2008 MTZ112>115-117-010330- /O.EXP.KTFX.FW.W.0007.000000T0000Z-080801T0200Z/ /O.UPG.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/ /O.NEW.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 825 PM MDT THU JUL 31 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... FOR THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA. SURFACE WIND SPEEDS CONTINUE DECREASING TONIGHT...WHILE RELATIVE HUMIDITIES CONTINUE RISING. HOWEVER...RELATIVE HUMIDITIES ARE ONLY FORECAST TO RECOVER TO THE 45 TO 55 PERCENT RANGE. THUS...THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. FOR FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA. A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY...CAUSING STRONG AND GUSTY SURFACE WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY ON FRIDAY. THE COMBINATION OF THESE WINDS AND LOW RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE FRIDAY EVENING...WIND SPEEDS WILL DECREASE AND RELATIVE HUMIDITIES WILL INCREASE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ116-118-010330- /O.UPG.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/ /O.NEW.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 825 PM MDT THU JUL 31 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR PORTIONS OF SOUTHWEST MONTANA. A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY...CAUSING STRONG AND GUSTY SURFACE WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE LIKELY ON FRIDAY. THE COMBINATION OF THESE WINDS AND LOW RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE FRIDAY EVENING...WIND SPEEDS WILL DECREASE AND RELATIVE HUMIDITIES WILL INCREASE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ A COHEN
5 follow-up statements
000 WWUS85 KTFX 010228 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 828 PM MDT THU JUL 31 2008 MTZ112>118-011200- /O.CON.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 828 PM MDT THU JUL 31 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY...CAUSING STRONG AND GUSTY SURFACE WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY ON FRIDAY. THE COMBINATION OF THESE WINDS AND LOW RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE FRIDAY EVENING...WIND SPEEDS WILL DECREASE AND RELATIVE HUMIDITIES WILL INCREASE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ A COHEN
000 WWUS85 KTFX 011058 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 458 AM MDT FRI AUG 1 2008 MTZ112>118-011900- /O.CON.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 458 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...CAUSING STRONG AND GUSTY SURFACE WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY. THE COMBINATION OF THESE WINDS AND HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE FRIDAY EVENING...PASSAGE OF THE COLD FRONT WILL BRING A GRADUAL DECREASE IN WIND SPEEDS AND INCREASING RELATIVE HUMIDITIES...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 011106 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 506 AM MDT FRI AUG 1 2008 MTZ112>118-011915- /O.CON.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 506 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...CAUSING STRONG AND GUSTY SURFACE WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY. THE COMBINATION OF THESE WINDS AND HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE FRIDAY EVENING...PASSAGE OF THE COLD FRONT WILL BRING A GRADUAL DECREASE IN WIND SPEEDS AND INCREASING RELATIVE HUMIDITIES...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 011904 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 104 PM MDT FRI AUG 1 2008 MTZ112>118-020300- /O.CON.KTFX.FW.W.0008.000000T0000Z-080802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 104 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES. A MAINLY DRY PACIFIC STORM SYSTEM WITH AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION TODAY...CAUSING STRONG AND GUSTY SURFACE WINDS. WESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY. GUSTS MAY REACH UP TO 50 MPH ALONG THE ROCKY MOUNTAIN FRONT. THE COMBINATION OF THESE WINDS AND HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE THIS EVENING...PASSAGE OF THE COLD FRONT WILL BRING A GRADUAL DECREASE IN WIND SPEEDS AND INCREASING RELATIVE HUMIDITIES...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 020309 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 909 PM MDT FRI AUG 1 2008 MTZ112>118-020415- /O.EXP.KTFX.FW.W.0008.000000T0000Z-080802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 909 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING HAS EXPIRED FOR NORTH CENTRAL...CENTRAL... AND PORTIONS OF SOUTHWEST MONTANA... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR NORTH CENTRAL... CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA. SURFACE WIND SPEEDS CONTINUE DECREASING TONIGHT...WHILE RELATIVE HUMIDITIES CONTINUE RISING. RELATIVE HUMIDITIES ARE FORECAST TO RECOVER TO THE 60 TO 70 PERCENT RANGE TONIGHT. THUS...THE RED FLAG WARNING HAS EXPIRED. GUSTY AND ERRATIC SURFACE WINDS WILL REMAIN POSSIBLE NEAR ANY SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTHWEST MONTANA THIS EVENING. THESE SHOWERS AND STORMS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT MDT TONIGHT. $$ COHEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 31, 5:45 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 31, 5:45 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 545 PM MDT THU JUL 31 2008 ...UPDATE TO AVIATION... .DISCUSSION... TONIGHT THROUGH SATURDAY...AN UPPER LEVEL RIDGE WILL REMAIN OVER NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA OVERNIGHT. THIS WILL KEEP THE AREA DRY WITH OVERNIGHT LOWS REMAINING NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES. BREEZY AND GUSTY WESTERLY WINDS MIXING DOWN FROM ALOFT WILL DECREASE OVERNIGHT AS WELL. ON FRIDAY...THE FLOW ALOFT WILL INCREASE AND BECOME MORE SOUTHWESTERLY AS AN UPPER LEVEL TROUGH MOVES INTO THE PACIFIC NORTHWEST. TEMPERATURES WILL ALSO WARM WELL ABOVE NORMAL AS AN INVERTED SURFACE TROUGH DEVELOPS OVER THE AREA WITH AN ASSOCIATED THERMAL RIDGE. THE WARMER TEMPERATURES WILL CAUSE THE WINDS ALOFT TO MIX DOWN TO THE SURFACE...WITH WINDS BECOMING QUITE STRONG ALONG THE ROCKY MOUNTAIN FRONT. WILL CONTINUE TO MONITOR WHETHER A HIGH WIND WATCH MAY BE NEEDED THERE. THE DRY AND BREEZY CONDITIONS BOTH THIS EVENING AND ON FRIDAY WARRANT FIRE WEATHER HIGHLIGHTS...AND THESE CONCERNS WILL BE ADDRESSED IN THE FIRE WEATHER SECTION BELOW. MOISTURE ALOFT WILL INCREASE SOMEWHAT WITH THE SOUTHWEST FLOW WITH INCREASING INSTABILITY...WHICH WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS WITH GUSTY WINDS TO SOUTHWEST AND SOUTH CENTRAL MONTANA. THE PACIFIC NORTHWEST TROUGH WILL THEN APPROACH MONTANA FROM THE WEST FRIDAY NIGHT INTO SATURDAY...USHERING IN SLIGHTLY COOLER AIR AND CONTINUING THE INCREASINGLY MOIST SOUTHWEST FLOW ALOFT. THE AIRMASS WILL BECOME UNSTABLE AGAIN ON SATURDAY...WHICH WILL BRING A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS TO MOST OF THE AREA. BREEZY WESTERLY WINDS WILL DEVELOP AGAIN ON SATURDAY...BUT THEY WILL NOT BE QUITE AS STRONG AS ON FRIDAY. COULSTON SATURDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL TROF OF LOW PRESSURE WILL BE MOVING INTO THE PACIFIC NORTHWEST EARLY IN THE PERIOD...THEN SLOWLY MOVE TOWARDS WESTERN MONTANA FOR SUNDAY AND MONDAY. AS A RESULT...A SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER CENTRAL MONTANA. THIS MEANS ABOVE NORMAL TEMPERATURES AND SMALL CHANCES FOR ISOLATED THUNDERSTORMS ACROSS THE REGION. AFTERNOON HIGHS WILL GENERALLY AVERAGE AROUND 5 DEGREES ABOVE NORMAL FOR SUNDAY AND MONDAY. THE BEST CHANCE FOR ANY THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS...BUT AGAIN ANY THUNDERSTORM ACTIVITY SHOULD BE ISOLATED. BRUSDA WEDNESDAY AND THURSDAY...AN UPPER LEVEL RIDGE WILL CONTINUE TO TO INFLUENCE OUR WEATHER WITH ABOVE SEASONAL AVERAGE TEMPERATURES ALONG WITH LITTLE OR NO PRECIPITATION. A FEW WEAK UPPER LEVEL DISTURBANCE MAY MOVE THROUGH THE RIDGE AT TIMES FOR ONLY A SLIGHT CHANCE OF AFTERNOON THROUGH EARLY NIGHTTIME THUNDERSTORMS OVER THE MOUNTAINS. WILLIAMSON DC && .AVIATION... UPDATED 2345Z. VFR CONDITIONS WILL PREVAIL OVER NORTH CENTRAL AND SOUTHWEST MONTANA. INCREASING CLOUDINESS EXPECTED ABOVE 25000 FT AGL IN THE SOUTH LATE TONIGHT AND FRIDAY MORNING. WEST TO NORTHWEST WINDS 10 TO 15 KNOTS THIS EARLY THIS EVENING WILL DIMINISH NEAR SUNSET. WINDS WILL INCREASE LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON WITH WESTERLY WINDS OF NEAR 30 KNOTS...GUSTS NEAR 40 KNOTS NEAR KCTB. && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL CONTINUE THROUGH THE WEEKEND. BREEZY WESTERLY WINDS HAVE MIXED DOWN TO THE SURFACE TODAY ACROSS NORTH CENTRAL AND CENTRAL MONTANA...AND RELATIVE HUMIDITIES HAVE FALLEN WELL INTO THE TEENS. THEREFORE...A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 8 PM MDT FOR FIRE ZONES 112-115 AND 117. WINDS WILL DECREASE AFTER THEN AND RELATIVE HUMIDITIES WILL RECOVER ABOVE 20 PERCENT. HOWEVER...RECOVERY OVERNIGHT WILL BE SOMEWHAT POOR...AS MAXIMUM RELATIVE HUMIDITIES WILL MOSTLY BE INTO THE 45-55% RANGE. DRY CONDITIONS WILL CONTINUE INTO FRIDAY AND WINDS ALOFT WILL INCREASE FURTHER. TEMPERATURES WILL WARM TO WELL ABOVE NORMAL...WHICH WILL ALLOW STRONG WESTERLY WINDS TO MIX DOWN TO THE SURFACE ONCE AGAIN. SUSTAINED WINDS OF 15 TO 30 MPH ARE EXPECTED WITH GUSTS UP TO 40 MPH. HOWEVER...WINDS COULD GUST UP TO 50 MPH ALONG THE ROCKY MOUNTAIN FRONT. RELATIVE HUMIDITIES WILL ALSO FALL BACK INTO THE TEENS ONCE AGAIN. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE TFX FIRE WEATHER ZONES (112-118). A FEW THUNDERSTORMS MAY ALSO DEVELOP OVER SOUTHWEST AND CENTRAL MONTANA...BUT WETTING RAIN FROM ANY THUNDERSTORMS IS UNLIKELY. TEMPERATURES WILL COOL BACK CLOSER TO NORMAL ON SATURDAY AND WINDS WILL DECREASE...ALTHOUGH DRY CONDITIONS WILL CONTINUE. COULSTON/ZUMPFE && .PRELIMINARY POINT TEMPS/POPS... GTF 53 91 52 84 / 0 0 0 10 CTB 48 82 48 78 / 0 10 0 10 HLN 56 93 58 87 / 0 0 0 10 BZN 51 96 52 91 / 0 10 10 10 WEY 47 84 47 81 / 0 10 10 10 DLN 51 89 51 86 / 0 10 0 10 HVR 50 93 53 85 / 0 0 10 10 LWT 50 91 52 84 / 0 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR MTZ112>115-117. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR MTZ112>118. && SHORT TERM...COULSTON LONG TERM...BRUSDA/WILLIAMSON DC AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 31, 3:26 PM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 326 PM MDT THU JUL 31 2008 MTZ009-011230- NORTHERN ROCKY MOUNTAIN FRONT- 326 PM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES ON FRIDAY...PRODUCING STRONG AND GUSTY WESTERLY SURFACE WINDS. WIND GUSTS COULD EXCEED 60 MPH LATE FRIDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>015-044>055-011230- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 326 PM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES ON FRIDAY...PRODUCING STRONG AND GUSTY WESTERLY SURFACE WINDS. A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011230- BEAVERHEAD- 326 PM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. COHEN
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:29 PM MDT | High Wind Watch | TFX | 8 hr |
Nearby
Red Flag Warnings in Montana, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.